F.G. Korablev. Quazoids in knot theory ... P. 212-221

This paper is devoted to the definition and construction of quazoids, which are algebraic objects generating invariants of oriented knots and links. Such an invariant can be described in the terms of the number of proper colorings of the regions into which the diagram of a knot decomposes a 2-sphere. A coloring by elements of a set $X$ is proper if the color diagrams of all four regions are matched by means of a function $Q\colon X\times X\times X\to X$ in the neighborhood of each double point. This function is called a quazoid over the set $X$. In the paper we construct two infinite series of quazoids. The first series is formed by linear quazoids over finite rings. The second series consists of quazoids generated by finite biquasiles. The invariants of knots and links generated by quazoids are nontrivial and can be used to distinguish knots. We show that all knots and links admitting diagrams with at most six double points are distinguished by linear quazoids over $\mathbb{Z}_n$, where $n\leqslant 11$.

We give results of the computer enumeration of all different quazoids over sets whose cardinality does not exceed 4.

The paper was received by the Editorial Office on August 31, 2017

Filipp Glebovich Korablev, Cand. Sci. (Phys.-Math.), Krasovskii Institute of Mathematics and
Mechanics, Ural Branch of the Russian Academy of Sciences, Yekaterinburg, 620990 Russia;
Chelyabinsk State University, Chelyabinsk, 454001 Russia, e-mail: korablev@csu.ru 


1.   Fenn R., Jordan-Santana M, Kauffman L.  Biquandles and virtual links. Topology Appl., 2004, vol. 145, no. 1-3,  pp. 157-175.

2.   Needell D., Nelson S.  Biquasiles and dual graph diagrams. J. Knot Theory Ramifications, 2017, vol. 26, no. 8, 1750048, 18 p. doi: 10.1142/S0218216517500481.

3.   Polyak M. Minimal generating sets of Reidemeister moves. Quantum Topology, 2010, vol. 1, no. 4,  pp. 399-411. doi: 10.4171/QT/10.

4.   Yang Z. Regional knot invariants.  J. Knot Theory Ramifications, 2017, vol. 26, no. 6, 1742006. doi: 10.1142/S0218216517420068.

5.   Alexander J. W. Topological invariants of knots and links. Trans. Amer. Math. Soc., 1928,  vol. 30, no. 2,  pp. 275-306.

6.   Knot Allas [site]. Available at: http://katlas.org/wiki/Main_Page.